MAUDE Adverse Event Report: APEX BIOTECHNOLOGY CORP. GLUCOCARD EXPRESSION BLOOD GLUCOSE TEST SYSTEM; SYSTEM, TEST, BLOOD GLUCOSE, OVER THE COUNTER

APEX BIOTECHNOLOGY CORP. GLUCOCARD EXPRESSION BLOOD GLUCOSE TEST SYSTEM; SYSTEM, TEST, BLOOD GLUCOSE, OVER THE COUNTER
Model Number 571100
Medical Device Problem Code High Readings (2459)
Health Effect - Clinical Code Hypoglycemia (1912)
Date of Event 01/07/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complaint products were not returned for evaluation.Retain strips of specified lot were tested with reference meter and passed testing with no failures detected.If either meter or strips is returned, arkray will evaluate the product and file a follow-up report.
 
Event or Problem Description
Meter is less than two months old.Meter, test strips, and lancing device stored in the pouch in a drawer in his bedroom.Has been a diabetic awhile.At the time of this call, the meter's date and time were not accurate and were showing (b)(6) 2021, not (b)(6) 2021.Had been doing a side-by-side test with a continuance blood sugar testing system (libre) at the same time as using this meter per doctor's request.The libre was showing him along his lower rungs, while the expression meter at the same time was showing him high.He does have a recent a1c test result of 5.7 and previous ones of 5.5.He was taking additional readings during the week.Customer was noticing some fluctuations in the readings during the week.Around 8 pm on (b)(6) 2021 he received a reading of almost 400.He had not taken his long-term insulin yet.He normally takes that around 10-11 pm at night when he is going to bed.He took some additional short-term insulin, which he had initially taken at about 7 pm when he had dinner.In the early morning, he was still concerned so he took some additional readings which were in the 300-400 range.He took some more short-term insulin since it was not going down.Caller said he felt like he was going into shock so called for ems services.Told them on the phone he felt like he was going into shock.Said he could not get his blood sugar to go down according to the meter.Caller said by time ambulance got to his residence, he could not think and was feeble.He wanted to lay down and sleep.He does not remember what was said while he was on the ambulance.The blood sugar reading at the hospital was 17.They kept him overnight for observation and he was released late on (b)(6) 2021.He then came home and did a couple control solution tests.They were reading within range on the bottle of 100 and 101.Range for level 1 is 92-124.Replaced meter, 50ct strips, and sent return label.

Brand Name
GLUCOCARD EXPRESSION BLOOD GLUCOSE TEST SYSTEM
Common Device Name
SYSTEM, TEST, BLOOD GLUCOSE, OVER THE COUNTER
Manufacturer (Section D)
APEX BIOTECHNOLOGY CORP.
no. 7 ii-hsin road v
hsinchu science park
hsinchu, 30078
TW  30078
MDR Report Key11274281
Report Number1832816-2021-00001
Device Sequence Number14414445
Product Code NBW
UDI-Device Identifier00015482570057
UDI-Public(01)00015482570101,(01)00015482570057
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/09/2021
Report Date (Section F) 02/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date01/21/2022
Device Model Number571100
Device Catalogue Number571100
Device Lot NumberB4S2004001
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date01/09/2021
Device Age10 MO
Event Location Home
Date Report to Manufacturer02/03/2021
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date02/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;
Patient Age58 YR
Patient Weight120
Date Report Sent to FDA02/03/2021